remmus13 (remmus13) wrote in iud_divas,
remmus13
remmus13
iud_divas

Update: Question Regarding Misoprostal and Second Insertion - Should I use it?

I am a 37 year old nulliparous Mirena user and it is now time for my second Mirena. For this insertion, my doctor has prescribed Misoprostal to soften my cervix and make the insertion easier. Use one pill the night before my appointment and another pill the day of my appointment. I was not given this on my first insertion and things went well. I didn't have any problems during or after other than the usually cramping. Since I have never heard of Misoprostal, I decided to Google it and I am sort of concerned. The side effects aren't great (nausea, diarrhea, cramping, shivering, etc.) Because of these side effects, I have read some studies that show that it can make the pain of the IUD insertions worse. The cramping can be even more intense. Also, some of these studies show that taking the drug didn't really make insertion any more easier than for those who didn't take it.

My problem is some OB/GYNs state that in these studies, the participants weren't given enough time for the drug to really work. That if given correctly, it really can help soften and dilate the cervix.

I am worried because I don't want to take anything that will cause me any more pain at my appointment. However, when I had my first IUD inserted it was done during my period so my cervix was already dilated. Since I no longer have a period, that can't be a factor with this go around.

Has anyone been in this situation? Have you used Misoprostal? Advice?

Here are the links to two studies I found.

http://www.medscape.com/viewarticle/768018


http://www.ncbi.nlm.nih.gov/pubmed/22825094
Subscribe

  • Post a new comment

    Error

    Anonymous comments are disabled in this journal

    default userpic

    Your reply will be screened

  • 16 comments